A 25-year-old female asked:
Disclaimer

to anesthesiologists, have any zoloft (sertraline) taking patients ever had serotonin syndrome following a procedure?

2 doctor answers
Dr. Rita Agarwal
34 years experience Anesthesiology
Very rare: We see lots of patients on ssri's , I have never had a patient develop serotonin syndrome.
Answered on Mar 19, 2013
Dr. Kevin McElroy
10 years experience Anesthesiology
Theoretically yes: I have seen serotonin syndrome in a patient in the recovery room after general anesthesia. It occurred after receiving Meperidine (demerol). This medication is often given for pain or shivering after surgery, but can trigger serotonin syndrome in patients taking certain medications that act on serotonin. I would advise you to give your anesthesiologist a list of all the meds you take.
Answered on Jun 10, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 25-year-old female asked:
Dr. Robert Killian
27 years experience General Practice
Medications & Humans: There is no way to answer this question. There is no test to determine serotonin levels in the brain and there is no reliable way to distinguish these ... Read More
A 25-year-old female asked:
Dr. Brian Wise
20 years experience ADHD and Autism
No Serotonin Syndrom: Hey Lauren, You are not at risk for serotonin syndrome. Serotonin syndrome occurs when you have too much serotonin, typically from high doses of ser ... Read More
1
1 thank
A 39-year-old member asked:
Dr. Marc Zimmermann
21 years experience Psychiatry
Life threatening: Seratonin syndrme is caused by having too much seratonin. Symptoms include headache, agitation, hypomania, mental confusion, hallucinations, coma sh ... Read More
1
1 thank
A 17-year-old male asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Dextro OD: Call poison control now at 1-800-222-1222 and ask for their advice asap. Overdose is the concern, not serotonin syndrome. Consider calling 911 and goi ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month